# SDR EIAA970088

- Difficulty date: April 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N480EV
- Make and model: Boeing 747121
- Aircraft serial: 20348
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: 60B400254
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

JFK - AFTER TAKEOFF FROM LAX, SMELL FROM FLT OFFICERS SIDE, UNDER GLARE SHIELD, BY LIGHTS.  ODOR SMELLS LIKE OVERHEATING BALLAST RESISTOR.  INSPECTED COCKPIT AREA, DID NOT LOCATE ANY DAMAGE.  SUBMITTER STATES, SUSPECT OVERHEATING BALLAST RESISTOR.  DEACTIVATED FLIGHT OFFICERS SIDE FLOOD LIGHT ASSEMBLY, UNABLE TO DUPLICATE SMELL WHEN POWER WAS APPLIED.  DEFERRED PER MEL 33-1.  REPLACED BALLAST AND FLOOD LIGHT ASSEMBLY.  OPERATIONAL CHECKS WERE GOOD.  (M)
